Skip to Main Content

Bulletin of the American Mathematical Society

Published by the American Mathematical Society, the Bulletin of the American Mathematical Society (BULL) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.47.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


MathSciNet review: 1567610
Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: A. E. Hurd and P. A. Loeb
Title: An introduction to nonstandard real analysis
Additional book information: Pure and Applied Mathematics, vol. 118, Academic Press, 1985, xii + 232 pp., $35.00. ISBN 0-12-362440-1.

References [Enhancements On Off] (What's this?)

1.
S. Albeverio, J. E. Fenstad, R. Heogh-Krohn, and T. Lindstrom, Nonstandard methods in stochastic analysis and mathematical physics, Academic Press, New York (forthcoming).
  • Robert M. Anderson, A non-standard representation for Brownian motion and Itô integration, Israel J. Math. 25 (1976), no. 1-2, 15–46. MR 464380, DOI 10.1007/BF02756559
  • Robert M. Anderson, An elementary core equivalence theorem, Econometrica 46 (1978), no. 6, 1483–1487. MR 513701, DOI 10.2307/1913840
  • Robert M. Anderson, Core theory with strongly convex preferences, Econometrica 49 (1981), no. 6, 1457–1468. MR 636163, DOI 10.2307/1911411
  • Robert M. Anderson, Star-finite representations of measure spaces, Trans. Amer. Math. Soc. 271 (1982), no. 2, 667–687. MR 654856, DOI 10.1090/S0002-9947-1982-0654856-1
  • Robert M. Anderson, Strong core theorems with nonconvex preferences, Econometrica 53 (1985), no. 6, 1283–1294. MR 809911, DOI 10.2307/1913208
  • Robert M. Anderson, Notions of core convergence, Contributions to mathematical economics, North-Holland, Amsterdam, 1986, pp. 25–46. MR 902875
  • 8.
    Robert M. Anderson, The second welfare theorem with nonconvex preferences, Working Papers in Economic Theory and Econometrics #IP-327, Center for Research in Management, Univ. of Calif., Berkeley (January 1986).
  • Leif Arkeryd, A nonstandard approach to the Boltzmann equation, Arch. Rational Mech. Anal. 77 (1981), no. 1, 1–10. MR 630118, DOI 10.1007/BF00280402
  • Leif Arkeryd, Intermolecular forces of infinite range and the Boltzmann equation, Arch. Rational Mech. Anal. 77 (1981), no. 1, 11–21. MR 630119, DOI 10.1007/BF00280403
  • L. Arkeryd, A time-wise approximated Boltzmann equation, IMA J. Appl. Math. 27 (1981), no. 3, 373–383. MR 633809, DOI 10.1093/imamat/27.3.373
  • Leif Arkeryd, Asymptotic behaviour of the Boltzmann equation with infinite range forces, Comm. Math. Phys. 86 (1982), no. 4, 475–484. MR 679196
  • Leif Arkeryd, Loeb solutions of the Boltzmann equation, Arch. Rational Mech. Anal. 86 (1984), no. 1, 85–97. MR 748925, DOI 10.1007/BF00280649
  • Robert J. Aumann, Markets with a continuum of traders, Econometrica 32 (1964), 39–50. MR 172689, DOI 10.2307/1913732
  • Allen R. Bernstein and Abraham Robinson, Solution of an invariant subspace problem of K. T. Smith and P. R. Halmos, Pacific J. Math. 16 (1966), 421–431. MR 193504
  • Donald J. Brown and Abraham Robinson, The cores of large standard exchange economies, J. Econom. Theory 9 (1974), no. 3, 245–254. MR 475731, DOI 10.1016/0022-0531(74)90050-7
  • Donald J. Brown and Abraham Robinson, Nonstandard exchange economies, Econometrica 43 (1975), 41–55. MR 443867, DOI 10.2307/1913412
  • Nigel J. Cutland, Nonstandard measure theory and its applications, Bull. London Math. Soc. 15 (1983), no. 6, 529–589. MR 720746, DOI 10.1112/blms/15.6.529
  • Martin Davis, Applied nonstandard analysis, Pure and Applied Mathematics, Wiley-Interscience [John Wiley & Sons], New York-London-Sydney, 1977. MR 0505473
  • A. Dvoretzky, P. Erdös, and S. Kakutani, Double points of paths of Brownian motion in $n$-space, Acta Sci. Math. (Szeged) 12 (1950), 75–81. MR 34972
  • 21.
    C. Ward Henson and Lang Moore, Jr., Nonstandard analysis and the theory of Banach spaces, Nonstandard Analysis—Recent Developments (Albert E. Hurd, ed.), Lecture Notes in Math., vol. 983, Springer-Verlag, Berlin and New York, 1983, pp. 27-112.
  • Werner Hildenbrand, Core and equilibria of a large economy, Princeton Studies in Mathematical Economics, No. 5, Princeton University Press, Princeton, N.J., 1974. With an appendix to Chapter 2 by K. Hildenbrand. MR 0389160
  • Douglas N. Hoover and Edwin Perkins, Nonstandard construction of the stochastic integral and applications to stochastic differential equations. I, II, Trans. Amer. Math. Soc. 275 (1983), no. 1, 1–36, 37–58. MR 678335, DOI 10.1090/S0002-9947-1983-0678335-1
  • Douglas N. Hoover and Edwin Perkins, Nonstandard construction of the stochastic integral and applications to stochastic differential equations. I, II, Trans. Amer. Math. Soc. 275 (1983), no. 1, 1–36, 37–58. MR 678335, DOI 10.1090/S0002-9947-1983-0678335-1
  • Jean Jacod and Jean Mémin, Existence of weak solutions for stochastic differential equations with driving semimartingales, Stochastics 4 (1980/81), no. 4, 317–337. MR 609691, DOI 10.1080/17442508108833169
  • 26.
    H. Jerome Keisler, Elementary calculus, Prindle, Weber and Schmidt, Boston, 1976.
    27.
    H. Jerome Keisler, Foundations of infinitesimal calculus, Prindle, Weber and Schmidt, Boston, 1976.
  • H. Jerome Keisler, An infinitesimal approach to stochastic analysis, Mem. Amer. Math. Soc. 48 (1984), no. 297, x+184. MR 732752, DOI 10.1090/memo/0297
  • 29.
    M. Ali Khan, Some equivalence theorems, Review of Economic Studies 41 (1974), 549-565.
  • M. Ali Khan, Oligopoly in markets with a continuum of traders: an asymptotic interpretation, J. Econom. Theory 12 (1976), no. 2, 273–297. MR 411572, DOI 10.1016/0022-0531(76)90078-8
  • 31.
    M. Ali Khan and Salim Rashid, Limit theorems on cores with costs of coalition formation, preprint, Johns Hopkins Univ., 1976.
  • Gregory F. Lawler, A self-avoiding random walk, Duke Math. J. 47 (1980), no. 3, 655–693. MR 587173
  • Tom L. Lindstrøm, Hyperfinite stochastic integration. I. The nonstandard theory, Math. Scand. 46 (1980), no. 2, 265–292. MR 591606, DOI 10.7146/math.scand.a-11868
  • Tom L. Lindstrøm, Hyperfinite stochastic integration. I. The nonstandard theory, Math. Scand. 46 (1980), no. 2, 265–292. MR 591606, DOI 10.7146/math.scand.a-11868
  • Tom L. Lindstrøm, Hyperfinite stochastic integration. I. The nonstandard theory, Math. Scand. 46 (1980), no. 2, 265–292. MR 591606, DOI 10.7146/math.scand.a-11868
  • Peter A. Loeb, Conversion from nonstandard to standard measure spaces and applications in probability theory, Trans. Amer. Math. Soc. 211 (1975), 113–122. MR 390154, DOI 10.1090/S0002-9947-1975-0390154-8
  • Peter A. Loeb, Applications of nonstandard analysis to ideal boundaries in potential theory, Israel J. Math. 25 (1976), no. 1-2, 154–187. MR 457757, DOI 10.1007/BF02756567
  • Robert Lutz and Michel Goze, Nonstandard analysis, Lecture Notes in Mathematics, vol. 881, Springer-Verlag, Berlin-New York, 1981. A practical guide with applications; With a foreword by Georges H. Reeb. MR 643624
  • Edward Nelson, Internal set theory: a new approach to nonstandard analysis, Bull. Amer. Math. Soc. 83 (1977), no. 6, 1165–1198. MR 469763, DOI 10.1090/S0002-9904-1977-14398-X
  • Edwin Perkins, A global intrinsic characterization of Brownian local time, Ann. Probab. 9 (1981), no. 5, 800–817. MR 628874
  • Edwin Perkins, The exact Hausdorff measure of the level sets of Brownian motion, Z. Wahrsch. Verw. Gebiete 58 (1981), no. 3, 373–388. MR 639146, DOI 10.1007/BF00542642
  • Edwin Perkins, Weak invariance principles for local time, Z. Wahrsch. Verw. Gebiete 60 (1982), no. 4, 437–451. MR 665738, DOI 10.1007/BF00535709
  • Edwin Perkins, On the construction and distribution of a local martingale with a given absolute value, Trans. Amer. Math. Soc. 271 (1982), no. 1, 261–281. MR 648092, DOI 10.1090/S0002-9947-1982-0648092-2
  • 44.
    Edwin Perkins, Stochastic processes and nonstandard analysis, Nonstandard Analysis—Recent Developments (Albert E. Hurd, ed.), Lecture Notes in Math., vol. 983, Springer-Verlag, Berlin and New York, 1983, pp. 162-185.
    45.
    Edwin Perkins, Work on measure-valued diffusions (in preparation).
  • Salim Rashid, Economies with many agents, Johns Hopkins University Press, Baltimore, MD, 1987. An approach using nonstandard analysis. MR 871874
  • Abraham Robinson, Non-standard analysis, North-Holland Publishing Co., Amsterdam, 1966. MR 0205854
  • H. L. Royden, Real analysis, The Macmillan Company, New York; Collier Macmillan Ltd., London, 1963. MR 0151555
  • Andreas Stoll, A nonstandard construction of Lévy Brownian motion, Probab. Theory Relat. Fields 71 (1986), no. 3, 321–334. MR 824706, DOI 10.1007/BF01000208
  • 50.
    Andreas Stoll, Self-repellent random walks and polymer measures in two dimensions, Dissertation, Ruhr-Universität Bochum, 1985.
  • K. D. Stroyan and W. A. J. Luxemburg, Introduction to the theory of infinitesimals, Pure and Applied Mathematics, No. 72, Academic Press [Harcourt Brace Jovanovich, Publishers], New York-London, 1976. MR 0491163
  • K. D. Stroyan and José Manuel Bayod, Foundations of infinitesimal stochastic analysis, Studies in Logic and the Foundations of Mathematics, vol. 119, North-Holland Publishing Co., Amsterdam, 1986. MR 849100

  • Review Information:

    Reviewer: Robert M. Anderson
    Journal: Bull. Amer. Math. Soc. 16 (1987), 298-306
    DOI: https://doi.org/10.1090/S0273-0979-1987-15523-6